Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is there an OTC medication for anxiety? My husband has

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2008
Answered : 492 Questions
Question
Is there an OTC medication for anxiety? My husband has COPD, on oxygen 24/7. He is experiencing sleepless nights saying he has anxiety.
Fri, 9 Feb 2018 in Mental Health
 
 
Answered by Dr. Soujanya 28 minutes later
Brief Answer:
Brief answer...unfortunately there is no OTC medication for anxiety

Detailed Answer:
Hello Ritataylor,
Welcome to health care magic,
I have gone through your query and understand your concern towards your husbands sleep problem along with anxiety and COPD
I can certainly say that there are no OTC medication for anxiety as most of these are drugs of abuse...including benzodiazepines
So, I would recommend you to put him on very low dose of benzodiazepines like clonazepam which helps in regulating his sleep and decreases awakenings in the nights
I would like to advise you to discuss with your doctor regarding the dosage and tapering of these drugs and follow accordingly
Anyway these drugs also help in relieving anxiety which is more beneficial to your husband
I would advise your husband can also take drug called ETIZOLAM in the morning....if he is very anxious
Hope this information would help you
Feel free to ask any further questions
Thank you
Above answer was peer-reviewed by
 
Follow-up: Is there an OTC medication for anxiety? My husband has 1 hour later
Thank you for your answer. It is very helpful.
 
 
Answered by Dr. Soujanya 5 hours later
Brief Answer:
Brief answer... Could not find any follow up query

Detailed Answer:
Hello Ritataylor,
Welcome to health care magic
Thank you for replying that the information is helpful to you
I could not find any follow up query
Feel free to ask if you need any further information
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor